Saturday, November 8, 2014

Cipro can destroy life as you know it.

Have you ever had any of the symptoms from the list below? I found the list on Dr Mercola's site, and they are all reactions to Cipro, Levaquin, Avelox and Floxin, along with a few other drugs that have been taken off the market because they are SO DANGEROUS. Yet most doctors deny such terrible toxic effects could be caused by these drugs.

These potent drugs, which should only be used when all else has failed and a life is in danger, are prescribed every day for conditions like urinary tract and sinus infections, both of which should be treated with less toxic, less dangerous medications.

They should only be prescribed when the infection is proven to be bacterial, since they won't touch a virus, and their casual use has contributed to resistant strains of bacteria such as MRSA.

A urologist prescribed Cipro to Dave even though a culture showed no bacterial infection. We questioned this, especially when Dave found it caused his hips to hurt, but the doctor assured us it would be helpful anyway! Now that Dave is having other symptoms associated with Cipro, we both wonder why we acquiesced so easily. The following information comes from

Jay S. Cohen, M.D.
Associate Professor
Departments of Family and Preventive Medicine and of Psychiatry

University of California, San Diego

In Dr. Cohen’s 2001 study, the following reaction rates were documented:
  • Nervous system symptoms occurred in 91 percent of patients (pain, tingling and numbness, dizziness, malaise, weakness, headaches, anxiety and panic, loss of memory, psychosis)
  • Musculoskeletal symptoms in 73 percent of patients (tendon ruptures, tendonitis, weakness, joint swelling)
  • Sensory symptoms in 42 percent of patients (tinnitus, altered visual, olfactory, and auditory function)
  • Cardiovascular symptoms in 36 percent of patients (tachycardia, shortness of breath, chest pain, palpitations)
  • Skin reactions in 29 percent of patients (rashes, hair loss, sweating, intolerance to heat or cold)
  • Gastrointestinal symptoms in 18 percent of patients (nausea, vomiting, diarrhea, abdominal pain)
And that's not all, folks! A comprehensive list of reactions can be found at Dr. Cohen’s site Medication Sense. You can also read other articles he has written about medications for many years and sign up for his newsletter. He doesn't take money from either the government or the drug companies. That's a good sign you can trust what he tells you.

These side effects he reports are big numbers, not rare events! BIG! 91% is BIG!

When you're ready to learn more, perhaps to help yourself or a loved one, go to the following site, where you'll find both an article and a six part video about how the FDA has let us all down in allowing such toxic drugs on the market.

In the videos you'll also hear from people who were young and healthy, who had big plans for life. Then Cipro or Levaquin came into those lives and derailed them, causing disabling pain and neurologic symptoms that put them into wheelchairs or bed for weeks, months, even years.

If you're still with me, you can go to and learn about Nikki, who tells her own devastating Cipro story and why she started her blog to warn and hopefully help others. And others have flocked to her site, giving their own painful, crippling experiences with these drugs and talking about the things that have helped them regain lost health. None of them say they have gotten back to their former level of health, but many of them have found protocols (mostly natural) that have helped them improve. At least they talk about being able to get out of bed and out of wheelchairs. None of them were helped back to health by prescription drugs.

I know I'm always sounding some warning or other. I wouldn't even know about this had not Dr Mercola's article come to my attention. And then, when I began reading about the Cipro problems, I began to see that some of the symptoms Dave has been experiencing likely came from his use of this potently toxic drug that was prescribed when he didn't even have a bacterial infection!

The lesson here is never to take medication for granted. No doctor, no matter how sympathetic and careful, will care as much about your reaction as you will, so you have to look out for yourself. Check out Dr Cohen's site before taking a new drug. And, should you ever be admitted to a hospital, let them know NOT to give you Cipro or another drug from that family without your written permission. That will give you time to consider whether or not you want to risk taking something that could change your life drastically - forever.